MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. ATMOSAIR 9000A; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE

ARJOHUNTLEIGH POLSKA SP. Z O.O. ATMOSAIR 9000A; MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Model Number AXMRFPU35080TMS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information will be provided upon conclusion of the manufacturer's investigation.
 
Event or Problem Description
It was reported that a patient fell twice from the mattress.The carer stated there was a "lump" in the mattress.No health consequences were reported.
 
Additional Manufacturer Narrative
Correction to point d.4 - model number.A customer stated that a patient, who suffers from dementia, fell twice from arjo atmosair 9000a mattress, allegedly because a cell was raised on the mattress surface.One fall occurred in the morning of (b)(6) 2020 and second occurred in the evening of (b)(6) 2020.During bothh falls pump was turn on.No injury was sustained.The patient stated that she wanted to sit on the edge of the bed and fell out of it.According to the customer, the patient is restless at night and sometimes found on the edge of the bed.The customer has their risk prevention protocol including: bed at the lowest position, movement sensor at the foot end of the bed.The two incidents were submitted separately to competent authority under 3007420694-2020-00037 and 3007420694-2020-00038.Mattress and pump was inspected by arjo service technician and no fault was found.A dummy was placed on a mattress connected to the pump.Two scenarios with pump turned on and off were tested, no significant differences were noticed.Photographic evidences provided show one cell that looked slightly raised, which can be explained by an activated pump.When a pump is activated the cell will raise slightly for an alternating therapy.From the provided evidences, it is unknown if the mattress fits the bed frame properly, if patient condition, such as dementia and being restless, could influence the event.Taking all that into account, it is impossible to indicate a cause of patient falls.The pump and mattress were operating properly, no discrepancies could have been identified.When reviewing reportable complaints related to patient falls, only these two complaints (being a subject of this investigation) were found.When the event occurred, arjo mattress was used for a patient treatment and thus played a role in the event, however no failure could have been identified.We report this event, solely due to information about patient fall from arjo mattress.

Brand Name
ATMOSAIR 9000A
Common Device Name
MATTRESS, AIR FLOTATION, ALTERNATING PRESSURE
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
MDR Report Key9738486
Report Number3007420694-2020-00037
Device Sequence Number1974230
Product Code FNM
UDI-Device Identifier05055982784986
UDI-Public(01)05055982784986(11)190729
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAXMRFPU35080TMS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient Weight75